Vermont, 2005Winter Storm in Vermont, February 10, 2005
February 10, 2005 · NWS ALY · 1 event in 1 county or zone
A surface cold front, associated with an upper level trough crossing over the Great Lakes, moved eastward over the Appalachians and into the region on February 10th. At the same time, a surface low pressure area moved across the Mid-Atlantic states and off the coast of New England.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface cold front, associated with an upper level trough crossing over the Great Lakes, moved eastward over the Appalachians and into the region on February 10th. At the same time, a surface low pressure area moved across the Mid-Atlantic states and off the coast of New England. As both upper-level and surface lows deepened off Cape Cod and interacted with the colder air behind the front, portions of Eastern New York, north of Albany as well as Southern Vermont, received a significant snowfall. The storm caused scattered power outages in Warren County, New York and Windham County, Vermont, as heavy, wet snow accumulated on power lines. Numerous minor traffic accidents were also reported. The average snowfall total depth across the entire region ranged from 7 to 11 inches, but some locations received more than a foot. The Town of Granville, located in Washington County, New York, reported the most snowfall with this storm, 13.9 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 9, 4:25 PM EST, 13 hours 35 minutes earlier.
Area forecast discussion, Feb 9, 4:25 PM EST, 13 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EST WED FEB 9 2005
WORKZONES AVAILABLE. SORRY THIS IS A LITTLE LATE.
.SYNOPSIS...A LOW PRESSURE SYSTEM OVER THE PAN HANDLE OF WEST
VIRGINIA WILL MOVE EAST TO THE MID ATLANTIC COAST TONIGHT. THE STORM
WILL INTENSITY AS IT PASSES JUST SOUTH OF LONG ISLAND DURING THE DAY
THURSDAY...REACHING CAPE COD BY THE EVENING. THE STORM WILL THEN
HEAD NORTHEAST ALONG THE NEW ENGLAND COASTLINE THURSDAY NIGHT.
&&
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...WE HAVE A VERY
CHALLENGING FORECAST AHEAD...OUR MOST CHALLENGING OF THE WINTER
SEASON. IF ONE WERE TO BUY INTO THE GFS SOLUTION...WE WOULD BE
YANKING OUR WINTER STORM WARNING...AT LEAST FROM ALBANY
SOUTHWARD...AS MUCH OF THE PRECIPITATION IS FORECAST TO AS RAIN. WE
ARE GOING TO RIGHT ON THE FENCE REGARDING THE RAIN/SNOW LINE
THROUGH AT LEAST THE EARLIER PORTIONS OF THE STORM.
WE WILL CONTINUE TO LEAN WITH THE USUALLY BETTER NAM...ALTHOUGH NOT
QUITE AS MUCH QPF AS THE 18Z NAM WOULD DICTATE. THE TRACK OF THE THE
STORM...LOCATED OVER NE WV...REMAINS UNCERTAIN. THE FRONT HAS
STALLED A BIT FURTHER NORTH THAN PREVIOUSLY THOUGHT. THE BEST
PRESSURE FALLS HAPPEN TO EXACTLY BI-LOCATE NE AND SW OF THE FRONT AT
THE MOMENT. THE GFS TRACKS THE STORM FURTHER NORTH. WE THINK FROM
ALBANY SOUTHWARD...MUCH OF THE PRECIPITATION WILL INITIALLY FALL AS
LIQUID RAIN THROUGH MUCH OF THE NIGHTTIME. MEANWHILE...AS NEARBY AS
UTICA...SNOW IS ALREADY FALLING. A 50 MILE DIFFERENCE IN THE STORM
TRACK WILL MAKE ALL THE DIFFERENCE IN THE WORLD HOW THIS PANS OUT.
RIGHT NOW...AS MENTIONED WE FELL THAT MOST ACCUMULATING SNOW WILL BE
CONFINED TO AREAS N AND W OF ALBANY. THEN...AS THE STORM WINDS UP
SOUTH OF LONG ISLAND ON THURSDAY...COLDER AIR WILL QUICKLY CHANGE
ANY RAIN TO SNOW. THAT IS WHAT WE ARE RESTING OUR LAURELS ON...A
PRETTY GOOD WRAP AROUND AS THE H7 LOW DEEPENS RIGHT OVER OUR REGION
ON THURSDAY BRINGING THE BULK OF THE SNOW FROM ALBANY SOUTH DURING
THIS TIME FRAME. THE HEAVIEST AMOUNTS OF THIS SNOW WILL BE FROM THE
CAPITAL REGION AND NORTHEAST.
WILL CONTINUE THE ADVISORY IDEA IN OUR SOUTHERN ZONES (INCLUDING
LITCHFIELD COUNTIES). WE USED A 10:1 SNOW/LIQUID RATIO THROUGH
THURSDAY...THEN UP IT 13:1 BY THURSDAY NIGHT. FOR MOST PLACES THE
AMOUNTS ACTUALLY WORK OUT VERY SIMILARLY TO WHAT WE HAVE PREVIOUSLY
FORECAST. THE ONLY EXCEPTION IS FOR MORE SNOW (AND A WARNING) ACROSS
OUR SOUTHERN ADIRONDACKS. WHILE WE HAVE SHIFTED THE WINTER STORM
EMPHASIS LATER ON THURSDAY INTO THURSDAY NIGHT...WE HAVE DECIDED TO
KEEP THE WARNING/ADVISORIES AS THEY WERE BEFORE.
THE WIND PICKS UP BY LATE THURSDAY...ESPECIALLY EAST OF ALBANY.
THERE MIGHT BE SOME BLOWING AND DRIFTING OF THE SNOW...BUT IT WILL
BE A WETTER SNOW THAN PREVIOUS ONES...WHICH WOULD LIMITED ANY
BLOWING AND DRIFTING.
THE STORM WILL BEGIN TO PULL AWAY ON FRIDAY...BUT ITS WINDS WILL
CONTINUE TO BUFFET US ON IT BACKSIDE. A RETURN TO SUNSHINE AND
SEASONABLY COLD TEMPERATURES ON THAT DAY.
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...THE WEATHER PATTERN QUIETS
DOWN IN THE EXTENDED PERIOD. WILL INCLUDE SNOW SHOWERS IN FOR
SATURDAY ACROSS THE ADIRONDACKS AND THE MOHAWK VALLEY WITH
NORTHWESTERLY FLOW. NEXT SHOT OF PRECIP WILL BE THE BEGINNING OF
NEXT WITH WITH APPROACHING SYSTEM.
&&
.AVIATION...RAIN WILL OVERSPREAD THE SOUTHERN TWO THIRDS OF THE
ROUTE TONIGHT AND EVENTUALLY CHANGE TO SNOW ACROSS ALY AFTER
MIDNIGHT...AND EVENTUALLY TO SNOW BY MORNING ACROSS KPOU. CEILINGS
WILL DROP DOWN TO THE LIFR RANGE IN SNOW. CEILINGS AND VISIBILITIES
WILL GRADUALLY IMPROVE LATE TOMORROW AFTERNOON INTO THE EVENING.
&&
.HYDROLOGY...THE SOUTHERN TIER OF THE CWA WILL BE OF CONCERN THE
NEXT 24 HOURS. WITH THE INITIAL BATCH OF THE PRECIP OF PTYPE LIQUID
AND SEVERAL DAYS OF MILD TEMPERATURES...FLOODING AND ICE BREAKUP MAY
BE A PROBLEM. COUNTIES OF CONCERN WILL BE ULSTER...DUTCHESS AND
LITCHFIELD COUNTIES.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY IS IN EFFECT FROM 6AM THURSDAY
TO MIDNIGHT THURSDAY NIGHT CTZ001-013.
WINTER WEATHER ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT
MA...WINTER STORM WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH
MIDNIGHT THURSDAY NIGHT MAZ001.
WINTER WEATHER ADVISORY IS IN EFFECT 6AM THURSDAY TO MIDNIGHT THURSDAY
MAZ025.
NY...WINTER STORM WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH
MIDNIGHT THURSDAY NIGHT
NYZ040-041-043-047>054-058>061-083-084.
WINTER WEATHER ADVISORY IS IN EFFECT FOR TONIGHT
AND THURSDAY NYZ038-039-042-082.
WINTER WEATHER ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT
THROUGH MIDNIGHT THURSDAY NIGHT NYZ063>066.
&&&&
HWJIVHazardous weather outlook, Feb 10, 5:08 AM EST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
508 AM EST THU FEB 10 2005
MAZ001-NYZ033-041>043-048>054-083-084-VTZ013>015-111200-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN WINDHAM VT-HAMILTON NY-
NORTHERN BERKSHIRE MA-NORTHERN SARATOGA NY-NORTHERN WARREN NY-
NORTHERN WASHINGTON NY-SOUTHEAST WARREN NY-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN WINDHAM VT-
508 AM EST THU FEB 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...LAKE
GEORGE SARATOGA REGION...GREATER CAPITAL DISTRICT...NORTHERN
CATSKILLS...SOUTHERN VERMONT AND THE NORTHERN BERKSHIRES.
.DAY ONE...
A WINTER STORM WARNING REMAINS IN EFFECT THROUGH MIDNIGHT EST
FRIDAY...SEE WINTER STORM WARNING PRODUCT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS PLEASE SEND REPORTS OF 4 INCHES OR MORE OF SNOWFALL
TO THE NATIONAL WEATHER SERVICE.
CTZ001-013-MAZ025-NYZ032-038>040-047-058>061-063>066-082-111200-
EASTERN COLUMBIA NY-EASTERN DUTCHESS NY-EASTERN GREENE NY-
EASTERN ULSTER NY-MONTGOMERY NY-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-SCHOHARIE NY-
SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-
SOUTHERN LITCHFIELD CT-WESTERN COLUMBIA NY-WESTERN DUTCHESS NY-
WESTERN GREENE NY-WESTERN ULSTER NY-
508 AM EST THU FEB 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER COUNTY...THE
MOHAWK VALLEY...THE CENTRAL AND SOUTHERN CATSKILLS...THE
TACONICS...SOUTHERN BERKSHIRES...MID HUDSON VALLEY AND LITCHFIELD
HILLS.
.DAY ONE...
RAIN WILL CHANGE TO SNOW WITH TOTAL ACCUMULATIONS A DUSTING TO 8
INCHES THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS PLEASE SEND SNOWFALL REPORTS OF 4 INCHES OR MORE TO
THE NATIONAL WEATHER SERVICE.
Winter Storm, Bennington
- When
- February 10, 6:00 AM EST to 6:00 PM EST
- Where
- Bennington forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.036, -73.093 (the zone’s center; the record gives no point)
Average snowfall total depth across Bennington County: 7 inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Vermont, February 10, 2005$160,000 · 7 events
- Winter Storm in New York, February 10, 2005$115,000 · 6 events
- Winter Storm in Vermont, February 10, 2005$110,000 · 5 events
- Winter Storm in Vermont, February 10, 2005$80,000 · 4 events
- Heavy Snow in Maine, February 10 to 11, 200517 events
- Heavy Snow in New Hampshire, February 10 to 11, 200512 events
- Winter Storm in Maine, February 10 to 11, 20057 events
- Heavy Snow in Tennessee, February 10 to 11, 20057 events
- Winter Weather in North Carolina, February 10 to 11, 20056 events
- Winter Storm in Maine, February 10 to 11, 20055 events
- Heavy Rain in Arizona, February 10 to 13, 20055 events
- Storm Surge in New Jersey, February 10, 20054 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437584.